Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 4, 2006, 3:52 AM MST. It took effect at Feb 4, 2006, 1:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 3:52 AM MST (10:52 UTC)
- In effect from
- Feb 4, 2006, 1:00 PM MST
- Expired
- Feb 4, 2006, 8:09 PM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 041052 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MST SAT FEB 4 2006 IDZ017-021-042300- /O.NEW.KPIH.WI.Y.0002.060204T2000Z-060205T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 352 AM MST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING. A PACIFIC STORM WILL MOVE INLAND AND TRACK ACROSS NORTHERN IDAHO THIS AFTERNOON AND TONIGHT. THE ASSOCIATED COLD FRONT WILL TRACK ACROSS THE EASTERN MAGIC AND SNAKE VALLEY LATE THIS AFTERNOON. AS A RESULT...WINDS ALONG AND BEHIND THE FRONT HAVE THE POTENTIAL TO GUSTS TO 45 MPH DURING THIS TIME. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 042202 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 302 PM MST SAT FEB 4 2006 IDZ017-021-050400- /O.CON.KPIH.WI.Y.0002.000000T0000Z-060205T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 302 PM MST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... STRONG WEST WINDS WILL ACCOMPANY A PACIFIC COLD FRONT ACROSS THE REGION THIS AFTERNOON. AS A RESULT...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ALONG AND BEHIND THE FRONT THROUGH 9 PM THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITY TO 1/2 MILE AT TIMES HAMPERING TRAVEL. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050309 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 809 PM MST SAT FEB 4 2006 IDZ017-021-050415- /O.CAN.KPIH.WI.Y.0002.000000T0000Z-060205T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 809 PM MST SAT FEB 4 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS THROUGH THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN WILL GRADUALLY DECREASE OVERNIGHT...AND REMAIN BELOW WIND ADVISORY THRESHOLDS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:15 AM MST, 37 minutes earlier.
Area forecast discussion, Feb 4, 3:15 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MST SAT FEB 4 2006 .SHORT TERM...TODAY THROUGH MONDAY. VIGOROUS UPPER TROF TO QUICKLY MOVE ACROSS FCST/A THIS AFTN/TONIGHT. LATEST IR SAT LOOP SHOWING WAA CLOUDS ACROSS FCST/A AHEAD OF SFC FRONT CURRENTLY ACROSS OR. COLD FRONT TO SLIDE ACROSS REGION THIS AFTERNOON (ETA SLIGHTLY SLOWER AND SHOWING LESS SFC GRAD). SNOFALL ACROSS MTNS SHOULD STAY WELL BELOW WARNING CRITERIA (2-7 INCHES). SHOULD GET A SHOT OF PRECIP WITH FRONT AND THEN A BURST OF WINDS ALONG AND BEHIND FRONT LATER THIS AFTERNOON AND EVENING. DECIDED TO ISSUE A WIND ADV FOR ZONES 17/21 TO COVER GUSTS TO 45 MPH. DEEP OMEGA ALONG WITH 35KT 7H WINDS AND STRONG COLD AIR ADVECTION SHOULD ENHANCE GUSTS AT SFC. WINDS SHOULD GRADUALLY WEAKEN LATE TONIGHT. MAY SEE A SECONDARY SPOKE OF ENERGY SLIDE SOUTH ACROSS FCST/A SUNDAY MORNING BUT BY AFTN CLEARING SKIES FROM WEST TO EAST SHOULD OCCUR. COLD HIGH PRESSURE TO BUILD INTO AREA FOR SUNDAY NIGHT. WINTHER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY NIGHT. STRONG RIDGE ON 5-WAVE 500MB PATTERN ONLY BREAKS DOWN SLIGHTLY AT VERY END OF THIS PERIOD. EVEN THEN...IT BREAKS DOWN ONLY SLIGHTLY ON ITS EASTERN EDGE AS SHORTWAVES MOVE THROUGH THE BACKSIDE OF THE UPPER LEVEL PATTERN. THE STRONG AMPLITUDE TOWARDS THE END...COUPLED WITH THE UPPER LEVEL RIDGE AXIS STAYING WEST OF THE FORECAST AREA...MEANS THAT LOW TEMPERATURES SHOULD BE COLD. DAYTIME SUNSHINE SHOULD MEAN STRONG WARMING DURING THE DAY. THE FLY IN THE OINTMENT FOR THIS HIGH PRESSURE DOMINATION IS WHAT WILL HAPPEN IN THE BOUNDARY LAYER WITH A STRENGTHENING INVERSION. THAT COULD BRING ON FOG PROBLEMS. HOWEVER THE BEST PART OF FOG SEASON IS JUST ABOUT OVER CLIMATICALLY-SPEAKING...ALTHOUGH NOT OUT OF THE QUESTION. WILL LEAVE FOG MONSTER OUT OF FORECAST FOR NOW. MESSICK && .AVIATION...PLENTY OF TURBULENCE ALOFT SHOULD KEEP GOOD CIG/VSBY WITH ALL THE MIXING THIS MORNING. SWIFT-MOVING FRONT WILL PUSH THROUGH THIS COMING EVENING...BRING SOME PRECIP AND AT LEAST MARGINAL VFR...WITH IFR LIKELY AT KIDA AND KSUN...TO ALL AIRPORTS. WINDS WILL BE THE MAIN FEATURE HOWEVER. SHOULD BE AS MUCH AS 30KT SUSTAINED THOUGH FOR MOST AIRPORTS STRAIGHT DOWN THE RUNWAY. FROPA AT KPIH/KIDA BETWEEN 05/02Z AND 05/03Z...EARLIER AT KBYI/KSUN..04/23Z AND 05/00Z. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THIS AFTERNOON AND EVENING FOR ZONES 17/21. SEE BOINPWPIH FOR DETAILS. &&
Hazardous weather outlook, Feb 3, 4:00 AM MST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MST FRI FEB 3 2006 IDZ017>025-031-032-041300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... VALLEY RAIN AND SNOW AND MOUNTAIN SNOW WILL DEVELOP ACROSS THE REGION SATURDAY AS A PACIFIC STORM MOVES INLAND. THE ASSOCIATED COLD FRONT WILL TRACK ACROSS THE AREA LATE SATURDAY AFTERNOON AND PRODUCE GUSTY WINDS IN THE SNAKE VALLEY. SOME BLOWING AND DRIFTING SNOW COULD OCCUR SATURDAY NIGHT DEPENDING ON HOW MUCH SNOW FALLS WITH THE FRONT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.